1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

background insulin LEVIMIR 》》》 TRESBIA

Discussion in 'Insulin' started by Damonite, Jul 11, 2020.

  1. Damonite

    Damonite Type 1 · Active Member

    Messages:
    36
    Likes Received:
    6
    Trophy Points:
    48
    Hi, I changed to tresbia on Thursday night
    I normally take 27units of levimir which was to much for me it seemed between 3-4AM i would drop so I think 25 would of been better.

    Anyway I was worried about starting tresbia in case I had lows etc I was reassured it can actually reduce hypos etc.

    Anyway I started on 20 units Thursday night
    Friday I woke up and accidently did a correction of novorapid cause thats normally what I have to do set a alarm for 8am inject novorapid then go back to sleep four a couple hours wake up and in good range.

    I forgot one of the reasons they swapped me from levimir to tresbia js because od the natural dawn thing i suffer with so it will stop me waking up high.

    So yeah I did a correction friday morning as it was slightly raised woke up with a litre arrow on the way down so I had some sugar and then waited then I injected for breakfast.

    A couple hours later my bloods dropping i stuff my face as my meter is telling me I have 5 units active and going down so after eating drinking I start to go high and for the remaining of friday I was just correcting all day but then I thought maybe the tresbia 20u is not enough. .

    Around 9pm when things started to calm down my bloods would spike again and I'm thinking 20 units is not enough it cant be but at the same time I was high all day was that due to sugar or tresbia I didny even have that much food to be honest.


    Friday night I inject 22u I find myself dropping at 3.15am BUT I do have active insulij from a correction I did around 1AM.


    I'm really struggling at the moment its driving me mad. I'm starting to think levemir was easier. I bet all i needed to do to stop them drips in the night was to lower the levimir slightly and just carry on setting alarms early morning to do a correction.


    I dunno what do you guys think? Should i stick tresbia out and would i find that I need the same dose of tresbia that I had with levimir?


    Thanks for reading.
     
  2. ert

    ert Type 1 · Well-Known Member

    Messages:
    2,500
    Likes Received:
    3,019
    Trophy Points:
    198
    We can't give dosing advice. Make sure you contact your diabetes team.
    From DAFNE, split dose Levemir, which is what I'm on, responds quickly to dose changes. I change my dose morning and nighttime doses based on intermittent fasting and exercise. Tresbia, as it has a longer 42-hour curve, responds more slowly to dose changes, so it was suggested to wait for a couple of days for a dose change to take effect.
    But as I said above, this is only something to discuss with your diabetes team, rather than act on.
     
  3. Struma

    Struma Type 2 · Well-Known Member

    Messages:
    533
    Likes Received:
    438
    Trophy Points:
    123
    I sing the praises of Tresiba!!
    When finding the initial dose, I am led to believe that change of dose should be every third day (barring something dramatic happens.)
    I genuinely do like it, with the caveat that I'm type 2.

    Edit: I went from Lantus 58u to Tresiba 54u + two increases to settling at 58u again.
     
    #3 Struma, Jul 11, 2020 at 8:47 PM
    Last edited: Jul 11, 2020
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook